MAUDE Adverse Event Report: ELECTROCORE, INC. GAMMACORE-S UNIT; NON-INVASIVE VAGUS NERVE STIMULATOR - HEADACHE

ELECTROCORE, INC. GAMMACORE-S UNIT; NON-INVASIVE VAGUS NERVE STIMULATOR - HEADACHE
Model Number 10009-40601
Health Effect - Clinical Codes Swollen Lymph Nodes (2093); Twitching (2172); Numbness (2415); Ambulation or Postural Difficulties (2544)
Date of Event 09/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer has tried multiple times to contact patient to gather more information, no response from patient.Manufacturer has contacted patient's dr's office for more information, they will not provide due to hipaa.
 
Event or Problem Description
Patient experienced a/e after using the device for the 6th stimulation, approximately 5 minutes after treatment.She experienced neck twitching, lymph node and neck were swollen and left arm was numb and unable to move, went to the emergency room.
 
Additional Manufacturer Narrative
Manufacturer has tried multiple times to contact patient to gather more information, no response from patient.Manufacturer has contacted patient's dr's office for more information, they will not provide due to hipaa.Originally submitted as a 5 day reportable.Fda sent response since there is no remedial action listed, should it be 5 day? we are modifying to a 30 day as there was no remedial action.Have attempted multiple requests to patient and dr for follow-up, so far no responses.Patient went to er and was released with valium.At this time, we do not think there was a stroke as patient was discharged.We do not feel this was device related but, due to no further information at this time, we are submitting as a reportable mdr.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturer has tried multiple times to contact patient to gather more information, no response from patient.Manufacturer has contacted patient's dr's office for more information, they will not provide due to hipaa.Originally submitted as a 5 day reportable.Fda sent response since there is no remedial action listed, should it be 5 day? we are modifying to a 30 day as there was no remedial action.Have attempted multiple requests to patient and dr for follow-up, so far no responses.Patient went to er and was released with valium.At this time, we do not think there was a stroke as patient was discharged.We do not feel this was device related but, due to no further information at this time, we are submitting as a reportable mdr.The electrocore ae team consisting of the qa vp and director, vp/chief medical officer, clinical manager and associate director/bsn/rn, along with vp medical affairs, met to evaluate the patients physician diagnosis which was obtained.The physician said she had similar symptoms previously, prior to use the device and that this was not device related.Based on this, the complaint file was updated accordingly.
 
Event or Problem Description

Brand Name
GAMMACORE-S UNIT
Common Device Name
NON-INVASIVE VAGUS NERVE STIMULATOR - HEADACHE
Manufacturer (Section D)
ELECTROCORE, INC.
150 allen road
suite 201
basking ridge NJ 07920
MDR Report Key8002406
Report Number3009060963-2018-00001
Device Sequence Number289118
Product Code PKR
UDI-Device Identifier00815203020010
UDI-Public00815203020010
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K171306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/31/2019
Device Model Number10009-40601
Device Catalogue Number10009-40601
Device Lot Number7384
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer10/18/2018
10/18/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date10/25/2018
01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;